MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while implanting the intraocular lens (iol), the lens got loaded and was advancing.The leading haptic and part of the lens went in; however, when the surgeon removed the injector half of the lens came out.The surgeon tried to push it in with kughlen hook, but it did not work.Then a back up iol was requested.There was a delay of 5 to 10 minutes and the incision was enlarged.Patient indicated that daily activities are significantly affected as it is hard to read.No other information was provided.
 
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown/ not provided.Patient information cannot be provided due to personal data privacy legislation/policy if implanted, give date: not applicable, as lens was not implanted.Partially placed lens was removed within the initial surgery.If explanted, give date: not applicable, as lens was not implanted.Partially placed lens was removed within the initial surgery.Initial reporter telephone number: (b)(6).The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received from the facility and the corresponding fields are updated in the report.Section a4: patient weight: (b)(4) lbs.Section a5: ethnicity/race: east asian, non hispanic.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: mar 14, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of a specimen vial.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, no issues were identified that could cause or contribute to the complaint issue.The complaint issue delivery issue was not confirmed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that in the initial mdr section h6 component code 4755 was inadvertently not included; therefore, it is captured in this supplemental report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the account clarified they did not mention about the patient having having difficulty in reading.Therefore, this supplemental filing is to correct the comment in b5 it is hard to read.No additional information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15953321
Report Number3012236936-2022-02925
Device Sequence Number12597960
Product Code HQL
UDI-Device Identifier05050474501874
UDI-Public(01)05050474501874(17)261030
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00050
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer02/08/2023
03/28/2023
04/18/2023
04/29/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date03/06/2023
04/17/2023
04/25/2023
05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight131 KG
Patient EthnicityNon Hispanic
Patient RaceAsian